Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 18, NWS Milwaukee, WI

October 16, 2011

NWS Milwaukee, WI issued this gale warning at Oct 16, 2011, 10:15 AM CDT. It took effect at Oct 16, 2011, 1:00 PM CDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2011, 10:15 AM CDT (15:15 UTC)
In effect from
Oct 16, 2011, 1:00 PM CDT
Expired
Oct 17, 2011, 12:57 PM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WHUS73 KMKX 161515
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 AM CDT SUN OCT 16 2011

...GUSTY WEST WINDS DEVELOP BY AFTERNOON...

.A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY
CANADA WILL PRODUCE A TIGHTENING PRESSURE GRADIENT ACROSS LAKE
MICHIGAN TODAY INTO MONDAY. WESTERLY WINDS WILL INCREASE BY THIS
AFTERNOON...FREQUENTLY GUSTING TO 25 TO 35 KNOTS THROUGH MONDAY.

THE HIGHEST WINDS WILL BE NORTH OF NORTH POINT LIGHTHOUSE...WITH
THE HIGHEST WAVES TOWARD OPEN WATER ACROSS THE ENTIRE NEARSHORE
WATERS. 

LMZ643-644-162315-
/O.UPG.KMKX.SC.Y.0076.111016T1800Z-111017T2100Z/
/O.NEW.KMKX.GL.W.0018.111016T1800Z-111017T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1015 AM CDT SUN OCT 16 2011

...GALE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: 10 TO 20 KNOTS LATE THIS MORNING...INCREASING TO GALES UP
  TO 35 KNOTS THIS AFTERNOON INTO MONDAY MORNING. WEST WINDS TO 30
  KNOTS ARE THEN EXPECTED FOR THE REST OF MONDAY.

* WAVES: 1 TO 2 FEET NEAR SHORE...2 TO 4 FEET TOWARD OPEN WATER
  TODAY. WAVES BUILD TO 2 TO 4 FEET NEAR SHORE TONIGHT AND
  MONDAY...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-162315-
/O.CON.KMKX.SC.Y.0076.111016T1800Z-111017T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1015 AM CDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. 

* WINDS: 10 TO 20 KNOTS LATE THIS MORNING...INCREASING TO 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON THROUGH MONDAY.

* WAVES: 1 TO 2 FEET NEAR SHORE...AND 2 TO 4 FEET TOWARD OPEN
  WATER TODAY. WAVES BUILD TO 2 TO 4 FEET NEAR SHORE TONIGHT AND
  MONDAY...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
6 follow-up statements
631 
WHUS73 KMKX 162048
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN OCT 16 2011

...GUSTY WEST WINDS CONTINUING TONIGHT AND MONDAY...

.A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY
CANADA WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN
TONIGHT AND MONDAY. WESTERLY WINDS WILL FREQUENTLY GUST TO 25 TO
35 KNOTS THROUGH MONDAY.

THE HIGHEST WINDS WILL BE NORTH OF NORTH POINT LIGHTHOUSE...WHERE
A GALE WARNING IS IN EFFECT. THE HIGHEST WAVES TOWARD OPEN WATER
ACROSS THE ENTIRE NEARSHORE WATERS.

LMZ643-644-170500-
/O.CON.KMKX.GL.W.0018.000000T0000Z-111017T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
348 PM CDT SUN OCT 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. 

* WINDS: WEST GALES UP TO 35 KNOTS TONIGHT INTO MONDAY MORNING.
  WEST WINDS TO 30 KNOTS ARE THEN EXPECTED FOR THE REST OF
  MONDAY...SUBSIDING BY MONDAY NIGHT.

* WAVES: 2 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER
  TONIGHT. WAVES 2 TO 3 FEET NEAR SHORE MONDAY...WITH 3 TO 4 FOOT
  WAVES TOWARD OPEN WATER. WAVES SUBSIDE BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-170500-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-111017T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 PM CDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS
  TONIGHT AND MONDAY. WINDS SUBSIDE BY MONDAY NIGHT.

* WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER TONIGHT. WAVES 2 TO 3 FEET NEAR SHORE MONDAY...WITH 3 TO
  4 FOOT WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
599 
WHUS73 KMKX 170220
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 PM CDT SUN OCT 16 2011

...GUSTY WEST WINDS CONTINUING TONIGHT AND MONDAY...

.A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY
CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN
TONIGHT AND MONDAY. 

THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF
NORTH POINT LIGHTHOUSE TOWARD THE OPEN WATERS OF THE LAKE...WHERE
A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FARTHER SOUTH THROUGH MONDAY.

LMZ643-644-171030-
/O.CON.KMKX.GL.W.0018.000000T0000Z-111017T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
920 PM CDT SUN OCT 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. 

* WINDS: WEST WINDS 15 TO 30 KNOTS WITH OCCASIONAL GALES UP TO 35
  KNOTS TONIGHT INTO MONDAY MORNING. WEST WINDS TO 30 KNOTS ARE
  THEN EXPECTED FOR THE REST OF MONDAY...SUBSIDING BY MONDAY
  NIGHT.

* WAVES: 1 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-171030-
/O.EXT.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 PM CDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT MONDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS
  TONIGHT AND MONDAY. 

* WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER TONIGHT AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
292 
WHUS73 KMKX 170804
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT MON OCT 17 2011

...GUSTY WEST WINDS CONTINUE TODAY...

.A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY
CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN
TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST
TONIGHT. 

THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF
NORTH POINT LIGHTHOUSE AND TOWARD THE OPEN WATERS OF THE
LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM.

LMZ643-644-171615-
/O.EXT.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
304 AM CDT MON OCT 17 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY
  MID AFTERNOON OR SO.

* WAVES: 1 TO 2 FEET NEAR SHORE...3 TO 4 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-171615-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 AM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS UP TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS
  BY EVENING. 

* WAVES: 1 TO 2 FEET NEAR SHORE...AND 3 TO 4 FEET TOWARD OPEN
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
988 
WHUS73 KMKX 170805 CCA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 AM CDT MON OCT 17 2011

...GUSTY WEST WINDS CONTINUE TODAY...

.A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY
CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN
TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST
TONIGHT. 

THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF
NORTH POINT LIGHTHOUSE AND TOWARD THE OPEN WATERS OF THE
LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM.

LMZ643-644-171630-
/O.EXT.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
305 AM CDT MON OCT 17 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY
  MID AFTERNOON OR SO.

* WAVES: 1 TO 2 FEET NEAR SHORE...3 TO 4 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-171630-
/O.COR.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 AM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS UP TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS
  BY EVENING. 

* WAVES: 1 TO 2 FEET NEAR SHORE...AND 3 TO 4 FEET TOWARD OPEN
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
972 
WHUS73 KMKX 171441
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 AM CDT MON OCT 17 2011

...GUSTY WEST WINDS CONTINUE TODAY...

.A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY
CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN
TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST
TONIGHT.

THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED NORTH OF
NORTH POINT LIGHTHOUSE...AND TOWARD THE OPEN WATERS OF THE
LAKE...WHERE A GALE WARNING IS IN EFFECT THROUGH 3 PM. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FARTHER SOUTH THROUGH 7 PM. A
SMALL CRAFT ADVISORY MAY BE NEEDED IN THE EVENING FOR LINGERING
GUSTS TO 25 KNOTS ACROSS THE NEARSHORE WATERS.

LMZ643-644-172000-
/O.CON.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
941 AM CDT MON OCT 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 30 KNOTS BY MID
  AFTERNOON. GUSTS TO 25 KNOTS ARE POSSIBLE INTO THE EVENING...AS
  SUSTAINED WINDS DECREASE TO 10 TO 20 KNOTS.

* WAVES: 2 TO 3 FEET NEAR SHORE...3 TO 5 FEET TOWARD OPEN WATER.
  WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-172245-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
941 AM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING.

* WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
446 
WHUS73 KMKX 171757
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT MON OCT 17 2011

...GUSTY WEST WINDS CONTINUE TODAY...

.A NEARLY STATIONARY STRONG LOW PRESSURE SYSTEM NEAR JAMES BAY
CANADA WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER LAKE MICHIGAN
TODAY. THE LOW WILL FINALLY WEAKEN AND LIFT AWAY TO THE NORTHEAST
TONIGHT.

THE HIGHEST WAVES WILL REMAIN TOWARD THE OPEN WATERS OF THE
LAKE. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO THE
EVENING FOR LINGERING GUSTS TO 25 KNOTS.

LMZ643-644-180000-
/O.CAN.KMKX.GL.W.0018.000000T0000Z-111017T2000Z/
/O.EXA.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1257 PM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING.

* WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-180000-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-111018T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1257 PM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...DIMINISHING TO 15 TO 20 KNOTS BY EVENING.

* WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 16, 3:29 AM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, Oct 16, 3:29 AM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT SUN OCT 16 2011

.SHORT TERM...

TODAY...FORECAST CONFIDENCE IS HIGH.

SHOWERS ACROSS THE SOUTH WILL EXIT THE AREA BY MID MORNING WITH A
BRIEF PERIOD OF CLEARING.  THE COMBINATION OF STEEPENING LAPSE RATES
FROM COLDER AIR ALOFT FLOWING IN AND THE ARRIVAL OF A POTENT SHORT
WAVE FROM THE NORTHWEST...COULD LEAD TO SOME SHOWERS ACROSS THE
NORTHEAST FORECAST AREA THIS AFTERNOON. THIS IS A QUICK SHOT...LOW
PROBABILITY AND LOW QPF EVENT. WINDS WILL PICK UP AGAIN TODAY AS THE
SFC TROF GENERATING THE SHOWERS THIS MORNING EXITS AND WE GET BACK
INTO A TIGHT PRESSURE GRADIENT WITH SOMEWHAT BRISK WESTERLY WINDS.

.TONIGHT...FORECAST CONFIDENCE IS HIGH.

CLEAR TONIGHT AND TURNING COLDER WITH LOWS IN THE 30S...A LITTLE
WARMER OVER BY THE LAKE. WINDS SHOULD MOSTLY DECOUPLE ACROSS THE
SOUTHWEST FORECAST AREA...BUT WILL LIKELY CONTINUE TO BLOW ACROSS
THE NORTHEAST AND EAST. WINDS JUST A 1000 FEET UP WILL BE BLOWING
AROUND 35KTS...SO SOME PUNCHY GUSTS EXPECTED.

MONDAY AND MONDAY NIGHT...FORECAST CONFIDENCE HIGH.

STRONG PRESSURE GRADIENT BETWEEN THE LOW PRESSURE OVER JAMES BAY
CANADA AND HIGH OVER THE PLAINS WILL CAUSE BREEZY WEST WINDS ONCE
AGAIN ON MONDAY...STRONGEST OVER NORTHEAST FORECAST AREA NEAR
SHEBOYGAN. COLD AIR AT 850MB AND 925MB WILL CONTINUE TO ADVECT INTO
SOUTHERN WI...SO MAX TEMPS ON MON EXPECTED IN THE 50S. MODELS SNDGS
SHOW VERY DRY AIR THROUGH THE COLUMN...SO CLEAR SKIES EXPECTED.
HOWEVER...THERE MAY BE SOME SPILLOVER OF HIGHER CLOUDS INTO SOUTHERN
WI...ASSOCIATED WITH LOW PRESSURE PASSING TO THE SOUTH OF WI. MIN
TEMPS SHOULD BE IN THE UPPER 30S...WARMEST NEAR THE LAKE. HOWEVER
THESE TEMPS MAY BE TOO LOW IF LOCATIONS REMAIN MIXED THROUGH THE
NIGHT. ECMWF KEEPS MIN TEMPS AROUND 40.

TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

A LARGE 500MB TROUGH WILL DIP DOWN INTO THE CENTER PART OF THE
UNITED STATES BY TUE MORNING...AND EVOLVE INTO A CLOSED UPPER LOW
OVER THE EASTERN GREAT LAKES BY WED. A SHORTWAVE WILL CROSS CENTRAL
WI ON TUE...WHICH WILL AID IN SMALL PRECIPITATION CHANCES ACROSS THE
FORECAST AREA. IN ADDITION...STEEP LOW LEVEL LAPSE RATES ASSOCIATED
WITH THE UPPER LOW CROSSING OVERHEAD WILL MAKE FOR A GOOD CHANCE OF
INSTABILITY SHOWERS. MODEL SNDGS SHOW A FAIRLY DECENT LAYER OF
SATURATION...SO LIGHT RAIN SHOWERS NOT UNLIKELY.

TEMPS ON TUE WILL BE EVEN COOLER THAN MONDAY...WITH 850MB AND 925MB
TEMPS -2C AND +2 TO +3C RESPECTIVELY. MAX TEMPS WILL STRUGGLE TO
REACH 50. THERE SHOULD STILL BE A FAIR AMOUNT OF MIXING WITH THE
STRONGER PRESSURE GRADIENT OVERHEAD TUE NIGHT...SO MIN TEMPS SHOULD
BE IN THE UPPER 30S TO AROUND 40.

A SIMILAR STORY IS EXPECTED FOR WED WITH ANOTHER VORT MAX ROTATING
AROUND THE UPPER LOW...SO MORE DIURNAL INSTABILITY SHOWERS AND COOL
TEMPERATURES. THE PRESSURE GRADIENT MAY RELAX ENOUGH OVER THE
WESTERN FORECAST AREA TO ALLOW FOR TEMPS TO DIP DOWN TO AROUND
FREEZING...SO THERE MAY BE SOME PATCHY FROST OR POSSIBLY A FREEZE IN
AREAS THAT DECOUPLE COMPLETELY. THE LAKESHORE AREAS WILL HAVE TO
WAIT LONGER FOR FROST...

.LONG TERM...

THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE WILL MOVE INTO THE REGION. A SUBTLE UPPER TROUGH WILL
DRAG A SFC TROUGH/WIND SHIFT ACROSS WI LATE FRI NIGHT/SAT MORNING.
ECMWF IS STILL PRODUCING VERY LIGHT QPF...BUT HAS BACKED OFF FROM
ITS PREVIOUS RUN. THIS IS NOT A STRONGLY FORCED FEATURE AND MOISTURE
WILL BE MEAGER...BUT CANNOT RULE OUT THE POSSIBILITY OF A LIGHT
SHOWER.

THERE IS A BETTER CHANCE FOR LIGHT RAIN ON SUN WITH A SHORTWAVE
CROSSING THE REGION. THE GFS IS STRONGER WITH THIS FEATURE THAN THE
ECMWF.

RETURN FLOW AROUND SURFACE HIGH PRESSURE WILL BRING MAX TEMPS BACK
INTO THE LOW TO MID 50S THU-SAT AND MI NS INTO THE UPPER 30S/LOWER
40S. SKIES SHOULD GENERALLY BE CLEAR...WITH DIMINISHING WINDS.

&&

.AVIATION/12Z TAFS/...

VFR THROUGH THE PERIOD. MORNING CLOUDS AND SHOWERS WILL BRIEFLY
CLEAR OUT BY MID MORNING. INCREASING CLOUDS ARE EXPECTED AGAIN THIS
AFTERNOON AS A VIGOROUS MID LEVEL SHORT WAVE SCOOTS THROUGH. ANY
SHOWERS WITH THE SHORT WAVE ARE EXPECTED TO REMAIN NORTH OF OUR TAF
SITES. WESTERLY WINDS WILL PICK UP AGAIN BY EARLY AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS UP. MAY NEED TO INCLUDE SOME LAWS TONIGHT
AS WINDS JUST A 1-2FT UP WILL BE BLOWING BETWEEN 35-40 KNOTS. WITH
CLEAR SKIES...BOUNDARY LEVEL WINDS COULD DECOUPLE UNDER A SHALLOW
INVERSION...CREATING THE LAWS THREAT.

&&

.MARINE...

THE SURFACE PRESSURE GRADIENT TIGHTENS UP AGAIN THIS AFTERNOON
AND PERSISTS AT LEAST INTO MONDAY AFTERNOON. AS A RESULT HAVE
ISSUED A SMALL CRAFT ADVISORY. EXPECT GUSTY WEST
WINDS...ESPECIALLY FARTHER FROM SHORE WHERE BETTER LAKE INDUCED
INSTABILITY WILL TAP INTO THE STRONGER WINDS ALOFT.

WINDS TURN MORE NORTHERLY AND REMAIN BRISK FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT.  EITHER THE CURRENT SMALL CRAFT ADVISORY
WILL BE EXTENDED THROUGH THIS PERIOD...OR A NEW ONE WILL LIKELY BE
NEEDED FOR THIS PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM CDT MONDAY
     FOR LM643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, Oct 16, 3:26 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT SUN OCT 16 2011

WIZ046-047-051-052-056>060-062>072-170830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
326 AM CDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST IS LIKELY WEDNESDAY NIGHT AND THURSDAY NIGHT...EXCEPT NEAR
LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-170830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 AM CDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT AT 1 PM THIS AFTERNOON FOR
BRISK WEST WINDS. WAVES WILL BE HIGHEST TOWARD OPEN WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 4 PM MONDAY
AFTERNOON.

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED LATE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT FOR BRISK NORTHERLY WINDS AND BUILDING
WAVES.

DAVIS

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:07 AM CDTSmall Craft AdvisoryMKX40 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.